Alert archive / Maine / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 80, NWS Gray, ME

July 4, 2011Somerset County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jul 4, 2011, 1:30 PM EDT for Somerset County, Maine. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2011, 1:30 PM EDT (17:30 UTC)
Expired
Jul 4, 2011, 2:15 PM EDT
In force
45 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

County Somerset County, ME

The radar

The Portland,ME radar (KGYX), 148 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 12:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WUUS51 KGYX 041730
SVRGYX
MEC025-041815-
/O.NEW.KGYX.SV.W.0080.110704T1730Z-110704T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
130 PM EDT MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SOMERSET COUNTY IN WEST CENTRAL MAINE...

* UNTIL 215 PM EDT...

* AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  EAST OF CARATUNK...OR 22 MILES SOUTHWEST OF GREENVILLE...AND MOVING
  EAST AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MAYFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4531 6970 4514 6965 4511 6965 4510 6964
      4503 6962 4503 6963 4517 7006 4533 6996
TIME...MOT...LOC 1730Z 285DEG 18KT 4519 6984

$$

LEGRO
2 follow-up statements
298 
WWUS51 KGYX 041747
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
147 PM EDT MON JUL 4 2011

MEC025-041815-
/O.CON.KGYX.SV.W.0080.000000T0000Z-110704T1815Z/
SOMERSET ME-
147 PM EDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR CENTRAL SOMERSET COUNTY...

AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MAYFIELD...OR 18 MILES WEST OF GUILFORD...MOVING EAST AT
20 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MAYFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4527 6987 4531 6970 4514 6965 4511 6965
      4510 6964 4503 6962 4503 6963 4515 7000
TIME...MOT...LOC 1747Z 285DEG 18KT 4517 6972

$$

LEGRO
000 
WWUS51 KGYX 041800
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
200 PM EDT MON JUL 4 2011

MEC025-041815-
/O.CON.KGYX.SV.W.0080.000000T0000Z-110704T1815Z/
SOMERSET ME-
200 PM EDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR CENTRAL SOMERSET COUNTY...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MAYFIELD...OR 13 MILES WEST OF GUILFORD...MOVING EAST AT
20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4512 6990 4520 6986 4526 6969 4514 6965
      4511 6965 4510 6964 4503 6962 4503 6963
TIME...MOT...LOC 1800Z 285DEG 18KT 4515 6963

$$

LEGRO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:39 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 4, 12:39 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1239 PM EDT MON JUL 4 2011

.SYNOPSIS...
A FRONT WILL CROSS THE AREA DURING THE AFTERNOON...PRODUCING
SHOWERS AND STORMS...SOME OF WHICH COULD PRODUCE STRONG WINDS AND
HEAVY RAINFALL. ANY STORMS SHOULD DIMINISH EARLY THIS EVENING. HIGH
PRESSURE BUILDS IN BEHIND THE FRONT AND WILL KEEP THINGS DRY
TONIGHT THROUGH EARLY WEDNESDAY. A COLD FRONT WILL MOVE ACROSS THE
REGION THURSDAY. HIGH PRESSURE BUILDS IN LATE THIS WEEK INTO THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1230 PM...SVR WATCH OUR FOR ENTIRE CWA TIL 8 PM. BEST THREAT STILL
LOOKS TO BE FOOTHILLS AND TH COASTAL PLAIN...AS WELL AS CENTRAL
AND SW NH. WILL ALSO HAVE TO WATCH FRO TRAINING AND HEAVY
RAIN...ESPECIALLY IN SERN HALF OF CWA. SCT LINE OF CONVECTION IS
DEVELOPING ATTM. CONVECTION SHOULD CLEAR BETWEEN 22-24Z...WITH
CLEARING TONIGHT. AFTER A BRIEF DROP IN RH TONIGHT...IT WILL TURN
WARM AND HUMID AGAIN TUE INTO TUE NIGHT....BUT SHOULD REMAIN SUNNY
AND RAIN-FREE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
DRY CANADIAN HIGH PRESSURE BUILDS ACROSS THE AREA TONIGHT AND
TUESDAY...ANY EARLY EVENING SHOWERS/TSTMS WILL QUICKLY COME TO AN
END BY SUNSET. TEMPERATURES WILL BE COMFORTABLE TONIGHT WITH LOWS
IN THE 50S EXCEPT MAYBE SOME UPPER 40S IN THE MOUNTAINS. ON
TUESDAY WITH SOME LIGHT DOWNSLOPING WINDS AND SUNNY SKIES TEMPS
WILL BE IN THE MID TO UPPER 80S AND MAYBE EVEN PUSH 90 DEGREES IN
SOME SPOTS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
COLD FRONT WILL APPROACH FROM THE WEST TUESDAY NIGHT. WARM AND
MOIST AIRMASS WILL PRECEDE THE FRONT BUT IT APPEARS FORCING FOR
PRECIPITATION WILL HOLD OFF UNTIL WEDNESDAY. THEREFORE...KEPT THE
FORECAST DRY FOR TUE NIGHT.

COLD FRONT MOVES INTO THE CWA FROM THE NW ON WEDNESDAY. VERY WARM
AND HUMID AIRMASS WILL BE IN PLACE AND SHOULD RESULT IN AMPLE
INSTABILITY FOR THUNDERSTORMS. AT THIS TIME IT APPEARS AS THOUGH
THE BEST CHANCE FOR STORMS WILL BE ACROSS THE MOUNTAINS...AND THIS
IS WHERE WE HAVE THE HIGHEST POPS. POOR SHORT WAVE TIMING AND
DOWNSLOPING FLOW IN THE BOUNDARY LAYER MAY INHIBIT THUNDERSTORM
DEVELOPMENT ON THE COASTAL PLAIN.

FRONT CONTINUES TO SAG SOUTHWARD ACROSS THE CWA WEDNESDAY NIGHT
INTO THURSDAY BUT MAY NOT COMPLETELY CLEAR OUR SOUTHERNMOST ZONES
UNTIL LATER THURSDAY. HAVE THEREFORE KEPT AND CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE FORECAST FOR THURS...ESPECIALLY IN THE
SOUTH.

CAN/T RULE OUT ISOLD SHOWERS FRIDAY WITH SHORT WAVE PASSAGE...BUT
AT THIS TIME THE POTENTIAL DOESN/T APPEAR TO BE SIGNIFICANT.

HIGH PRESSURE THEN LOOKS TO BUILD IN FOR THE WEEKEND.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM...VFR TODAY...HOWEVER STRONG STORMS WITH HEAVY RAIN
WILL LOWER VIS TO IFR AT TIMES THIS AFTERNOON. VFR EXPECTED
TONIGHT INTO TUE NIGHT.

LONG TERM...IFR POSSIBLE WED NIGHT INTO THU WITH
SHRA/TSRA...OTHERWISE VFR THRU THE END OF THE WEEK.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH TUESDAY/...WINDS AND SEAS TO
REMAIN BELOW SCA CRITERIA THROUGH TUESDAY. SOME DTRONG
THUNDERSTORMS POSSIBLE THIS AFTERNOON...ESECIALLY IN THE BAYS AND
NEAR THE SHORE.

LONG TERM...WINDS AND SEAS LOOK TO REMAIN BELOW SCA CRITERIA
TUESDAY NIGHT THROUGH FRIDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...CEMPA
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Jul 4, 9:29 AM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
929 AM EDT MON JUL 4 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-051330-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
929 AM EDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

A WEAK COLD FRONT CROSSING THE AREA TODAY IS EXPECTED TO TRIGGER
ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. THE STORM
PREDICTION CENTER HAS PLACED MUCH OF INLAND NEW HAMPSHIRE AND
MAINE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. DAYTIME HEATING
WILL LEAD TO MODERATE INSTABILITY ACROSS THE OUTLOOK
AREA...COMBINING WITH WINDS ALOFT TO CREATE AN ENVIRONMENT
FAVORABLE FOR ORGANIZED THUNDERSTORMS. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL...THROUGH HEAVY DOWNPOURS AND
LIGHTNING WILL BE THREATS AS ALWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ150>154-051330-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
929 AM EDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS MAY MOVE OFF THE COASTS OF MAINE AND NEW
HAMPSHIRE LATE THIS AFTERNOON WITH GUSTY WINDS AND CLOUD TO
SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

LEGRO

In the hours before

Special weather statement, Jul 4, 10:04 AM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1004 AM EDT MON JUL 4 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-041700-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
1004 AM EDT MON JUL 4 2011

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

A COLD FRONT WILL CROSS THE AREA TODAY...TRIGGERING SCATTERED
THUNDERSTORMS ALONG AND AHEAD OF IT. THE GREATEST THREAT FOR
SEVERE WEATHER WILL BE FROM THE MOUNTAINS OF NORTHERN NEW
HAMPSHIRE AND WESTERN MAINE SOUTHEASTWARD TO THE COAST. THE
SEABREEZE MAY LIMIT THE SEVERE POTENTIAL ALONG THE IMMEDIATE
COASTLINE...BUT STRONG STORMS CANNOT BE RULED OUT THERE OR OVER
THE NEAR SHORE WATERS.

ANY STORM COULD BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

LEGRO
Special weather statement, Jul 4, 12:32 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1232 PM EDT MON JUL 4 2011

MEZ009-041715-
CENTRAL SOMERSET-
1232 PM EDT MON JUL 4 2011

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 115 PM
EDT...

AT 1233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTH OF
MOOSEHEAD...OR ABOUT 13 MILES NORTHWEST OF GREENVILLE...MOVING EAST
AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN
AND AROUND ROCKWOOD...MOOSEHEAD AND BRASSUA THROUGH 115 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4586 6965 4586 6970 4576 6971 4576 6978
      4574 6979 4569 6977 4565 6969 4558 6970
      4554 6977 4526 6969 4525 7018 4593 7005
      4594 6966

LEGRO
Special weather statement, Jul 4, 1:07 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
107 PM EDT MON JUL 4 2011

MEZ012-019-NHZ004-006-041745-
INTERIOR CUMBERLAND-NORTHERN CARROLL-SOUTHERN CARROLL-SOUTHERN
OXFORD-
107 PM EDT MON JUL 4 2011

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...CARROLL COUNTY
AND CUMBERLAND COUNTY THROUGH 145 PM EDT...

AT 107 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CONWAY...MOVING EAST AT 15 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND INTERVALE...
ECHO LAKE STATE PARK...NORTH CONWAY...MADISON...CONWAY...ALBANY...
EATON...FRYEBURG...BROWNFIELD AND WEST BRIDGTON THROUGH 145 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4409 7067 4384 7069 4390 7123 4408 7121

ES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 11:46 PM EDTSpecial Weather StatementGYXSomerset44 min
Jul 4, 12:25 AM EDTSpecial Weather StatementGYXSomerset50 min
Jul 4, 12:22 PM EDTAreal Flood AdvisoryGYXSomerset3 hr
Jul 4, 12:32 PM EDTSpecial Weather StatementGYXSomerset43 min
Jul 4, 12:55 PM EDTSevere Thunderstorm WarningGYXSomerset50 min
Jul 4, 1:11 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford49 min
Jul 4, 1:44 PM EDTSpecial Weather StatementGYXFranklin31 min
Jul 4, 1:53 PM EDTSevere Thunderstorm WarningGYXOxford27 min
Jul 4, 2:09 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset51 min
Jul 4, 2:14 PM EDTSevere Thunderstorm WarningGYXSomerset61 min
Jul 4, 2:15 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford45 min
Jul 4, 2:50 PM EDTSevere Thunderstorm WarningGYXFranklin, Kennebec, Somerset, Waldo40 min
Jul 4, 2:55 PM EDTSpecial Weather StatementGYXAndroscoggin65 min
Jul 4, 3:01 PM EDTSevere Thunderstorm WarningGYXCumberland44 min
Jul 4, 3:22 PM EDTSevere Thunderstorm WarningGYXFranklin, Kennebec, Somerset, Waldo38 min
Jul 4, 3:27 PM EDTSpecial Marine WarningGYX93 min
Jul 4, 3:32 PM EDTSevere Thunderstorm WarningGYXCumberland, Sagadahoc43 min
Jul 4, 3:50 PM EDTSpecial Weather StatementGYXYork40 min
Jul 4, 4:01 PM EDTSpecial Weather StatementGYXWaldo44 min
Jul 4, 4:01 PM EDTSevere Thunderstorm WarningGYXYork44 min
Jul 4, 4:11 PM EDTSpecial Weather StatementGYXCumberland49 min
Jul 4, 4:18 PM EDTSevere Thunderstorm WarningGYXCumberland, York42 min
Jul 4, 4:20 PM EDTSpecial Marine WarningGYX55 min
Jul 4, 4:25 PM EDTSpecial Marine WarningGYX65 min
Jul 4, 5:06 PM EDTSevere Thunderstorm WarningGYXYork54 min
Jul 4, 5:15 PM EDTSpecial Marine WarningGYX60 min
Jul 4, 5:22 PM EDTSpecial Weather StatementGYXKennebec38 min
Jul 4, 5:57 PM EDTSpecial Weather StatementGYXCumberland33 min

Nearby

Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.